MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional (hcp) reported via distributor that there was no reaction of the endotracheal tube even when the staff adjusted the position of the device during the thyroidectomy procedure.The connections were checked and the mainframe was switched off/on but the issue still persisted.Another device was used and worked properly.It was the first time the defective device was used.The procedure was delayed for about 8 minutes.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The biological contaminants were cleaned off the emg contacts prior to electrical testing.Electrically, the resistance of the tube electrodes from end to end shall be less than 200 ohms and the actual measurements were; red 18 ohms, red [w/white band] 26 ohms, blue 22 ohms, and blue [w/white band] 15 ohms.There were no shorts between circuits or intermittent behavior while manipulating the circuits.When viewed under magnification, there were no cracks in the electrode contacts.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8508841
Report Number1045254-2019-00182
Device Sequence Number1104195
Product Code ETN
UDI-Device Identifier00643169782600
UDI-Public00643169782600
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0214535284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/17/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1